MAUDE Adverse Event Report: COVIDIEN 5FR DUAL-LUMEN UVC CATH; CATHETER, UMBILICAL ARTERY

COVIDIEN 5FR DUAL-LUMEN UVC CATH; CATHETER, UMBILICAL ARTERY
Model Number 8888160556
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the nurse practitioner was adjusting placement of an umbilical venous catheter and noticed that there was a drop of iv fluid escaping from the side of the umbilical catheter.The point where the fluid was leaking was close to where the line was sutured; the nurse practitioner noticed that the suture was quite tight.
 
Additional Manufacturer Narrative
H 3: evaluation summary: because no lot number was available, a manufacturing device history record (dhr) review or product/process changes review for the involved lot number could not be performed.However, all dhrs are reviewed for accuracy prior to product release.One used catheter was received at the manufacturing site for analysis and investigation.Visual inspection of the sample presented signs of use.During the evaluation the catheter showed a leak below the strain relief.An underwater test was performed and a leak below the strain relief could be identified on the catheter.The reported condition has been confirmed.The most probable root cause can be considered as the catheter was most likely damage during use due to a sharp instrument or manipulation.It must be noted that in-process controls, such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling, are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.

Brand Name
5FR DUAL-LUMEN UVC CATH
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key9660891
Report Number3009211636-2020-00685
Device Sequence Number11631672
Product Code FOS
UDI-Device Identifier20884527005182
UDI-Public20884527005182
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888160556
Device Catalogue Number8888160556
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date04/03/2020
Patient Sequence Number1